# SDR 20001204SH013

- Difficulty date: October 18, 2000
- Submitted: December 4, 2000
- Operation: General aviation
- Aircraft: N7644P
- Make and model: Piper PA-24
- Aircraft serial: 242858
- Aircraft time: 4,053 hours
- Engine: Lyc O360A1D
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Stack
- Part number: 2109217
- Condition: Broken
- Location: Inside Heat Muff
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PIPER COMANCHE BROKE THE RT REAR EXHAUST STACK INSIDE THE CARBURETOR HEAT MUFF.  THE PIPE BROKE INSIDE THE CUFF THAT IS WELDED TO THE STACK FOR THE MUFF TO ATTACH TO CAUSING THE STACK TO DROP AND ERODE ITS WAY THROUGH THE MUFF.  THE HEAT BEING DIRECTED INSIDE THE ENGINE COWLING CAUSED THE INSULATION ON THE MAG P-LEAD WIRES TO MELT AND GROUND TO THE METAL HOUSING OF THE TACH CABLE THEY WERE SECURED TO, GROUNDING OUT THE MAGS AND SHUTTING DOWN THE ENGINE.  AN UNEVENTFUL OFF AIRPORT LANDING OCCURRED WITH NO OTHER DAMAGE.  (X)
